Senior citizen, tsh spike four months ago to 8. (previously, point.7). Within six weeks, it lowered to 1point7.
Abdominal distension which has been a problem for several previous years, has become far worse since the tsh spike, .I am thin but my abdomen protrudes to pregnancy dimensions. I have restricted my diet (no grains,
meats, dairy, or gas producing foods). This prevents sudden worsening of the distension, but
does nothing to reduce the abdominal mass. I have been taking Levothyroxine 50 mg for six years,
Very oddly, my thin hair is experiencing rapid regrowth since the tsh spike (definitely puzzling!).
I am able to sleep comfortably during the day, but if I try to sleep at night, I feel facial pressure (silent migraine?) and a morose mood.(depression?). My mood improves dramatically within five minutes if I rise to a standing position and become active..During the day, I can be active for an hour or two, and then need to nap. This is comfortable and mentally refreshing, without the grim mood that I feel sleeping at night..
My strength and postural steadiness have not improved much since the tsh spike, but after these several months I do feel a VERY SCANT improvement. Can I expect to recover completely from this?
I am a 26 year old female and was diagnosed with Hypothyroidism a year ago. I have experienced a distended stomach/abdomen (below and above my navel), on and off to varying degrees since my diagnosis. My TSH has fluctuated since then (but apparently I am "fine" and within "normal" range now - and have been for a number of months). I have had my synthroid dose upped a few times now. And I now also take T3 (but I had to ask my Endo to do that for me).
However, since March 6th of 2014, I have had this swelling/bloating/distension, it hardly leaves me and it is getting very frustrating! Most days I can't wear certain clothes because they don't fit me!
My GP is stumped, although he wonders if it's a hormonal imbalance. He sent me to an Endocrinologist but she didn't have any immediate answers either. She just looked at me like I was crazy. She is running some tests for a possible hormonal imbalance, but she says that she "doesn't know" what's going on. I had to ask her to put me on T3 as well. She wasn't even going to try me on it to see if that would help relieve my hypo symptoms.
I should also mention that my hair has really been falling out for the last few months, and it is not at all how it was before (I usually have a lot of hair). It takes far less time to dry it, and it doesn't feel the same when I run my hands through it.
My weight fluctuates and I have a hard time losing weight, even if I try. I used to be 140-145 before all of this happened, and prior to my diagnosis I just randomly shot up to 150, and just before and after diagnosis I was 155+! The Endocrinologist recommended that I "just get more exercise" recently. Despite just finishing major renovations to a new house I bought, and I have done a lot of the heavy work myself since February. I also spent a lot of time doing heavy gardening work since then as well - no shift in weight. I wish that these doctors could walk in my shoes for a few days. I don't think they would be as dismissive.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.